Thats not true.... Just because it did not work for you doesnt mean that it wont work for her. I'm not trying to start a controversy or anything, but there are only 4 main acne antibiotics out there which are: Erythomycin, minocycline, doxycycline, and tetracycline. All of them basically have one main job, which is to kill bacteria from the inside. Now for SOME people 3 out 4 of them will not kill the bacteria but that last one will. The ****ty thing is that you have to find which one will do it, and dr's. do not know which one will work either. Right now i'm on Tetracycline 500mg twice a day. Ive read on this board that it hasnt worked for a lot of people. I was skeptical at first, but since my dad and cousins are doctors they tell me that you have to give it time first. Also, since i am studying to become a doctor, thats the stuff i learn too. I know its going to bad cause its been a week on my pill and it seems like i get more acne. All i'm saying is what if erythromycin is the drug that WIll work but you gave up since someone told you that it didnt work for them.
i'm on that and some toical stuff called zinert or zineryt or something. It stinks like hell whatever it is.
Im seeing an improvement for sure. My problem is around my mouth (top lip mostly) and chin area. The amount of new spots slowed on my chin, until now where there havent been any new ones in a week or so. However im having a problem on my top lip at the moment with a few spots, 2 of them being the painful red kinds with no head that do nothing but cause me pain when my face is stretched (i open my mouth).
But i think im having this problem because i ran out of pills and so missed taking them for 2 days running.
I dont know the amount in grams i take, but i take 2 pills for breakfast and 2 for dinner. I take them after my food. Seriously, only take them with food. They mess with your stomach. They do mine anyway just to a lesser extent if taken with food. Atleast once a day ill get a feeling in my stomache rather suddenly like ive been starved of food for 2 days straight. it's not a nice feeling. I often get woken up early in the morning because of this feeling.
Having said that, i th8ink the pills are ok. just take after a meal or duing it (i do this more now, actually).
EDIT, i tried oxytetracyline for 18 months. It helped clear me up a little, but really not very much, i got alot of new spots on a regular basis so infact, it was pretty crap for me.
[This message has been edited by chump (edited 06-02-2003).]
I'm currently on erythromycin, 250mg twice a day. Its only been one week and I've been getting new breakouts. However, I do believe you have to give the medication a change to work. Its not going to work in a few days, sometimes it takes over a month for the medication to kick in. I tried minocin and it didn't do anything for me. I'm hoping this one will do the trick.
I also take it with food. I didn't even try and take it on an empty stomach because I was afraid of the side effects. I take mine in the morning as soon as I get up with a glass of whole milk and then again at dinner time right after I eat. Sometimes in the morning if I start getting a little sick I will have toast with the medication.
I hope this helps. Good luck to you.
Vanna -- Good Luck! maybe we can keep each other updated or something. I've only been taking it for three days now and there isn't much change in my skin, but it's early days yet and im willing to be patient!
I would love to keep in contact with you so we can compare notes. My old blemishes seem to be drying up. I am getting new ones but they seem to be going aways alot quicker - in a few days! I think the erythromysin seems to be drying up my skin. I am however, using a moisterizer in the morning and it seems to be helping.
Take care and I hope all goes well.